Alert archive / Missouri / Wind Advisories in 2005
Wind Advisory 1, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Nov 3, 2005, 4:01 AM CST for Bourbon County, Cherokee County, Crawford County, Kansas; 16 counties in Missouri. It took effect at Nov 3, 2005, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2005, 4:01 AM CST (10:01 UTC)
- In effect from
- Nov 3, 2005, 12:00 PM CST
- Expired
- Nov 3, 2005, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Dade County, MO, Dallas County, MO, Hickory County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Morgan County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 57 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2994 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KSGF 031001 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 401 AM CST THU NOV 3 2005 ...WIND ADVISORY IN EFFECT THIS AFTERNOON... .AFTERNOON HEATING WILL ALLOW VERY STRONG WINDS JUST ABOVE THE SURFACE TO MIX DOWNWARD THIS AFTERNOON...RESULTING IN SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 45 MPH. KSZ073-097-101-MOZ055-056-066>069-077>080-088-089-093-094-101-102- 032215- /O.NEW.KSGF.WI.Y.0001.051103T1800Z-051104T0000Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-VERNON-ST. CLAIR-HICKORY- CAMDEN-BARTON-CEDAR-POLK-DALLAS-JASPER-DADE-NEWTON-LAWRENCE- MCDONALD-BARRY- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... NEVADA...APPLETON CITY...OSCEOLA...HERMITAGE...OSAGE BEACH... CAMDENTON...LAMAR...EL DORADO SPRINGS...STOCKTON...BOLIVAR... BUFFALO...JOPLIN...CARTHAGE...GREENFIELD...NEOSHO...AURORA... MOUNT VERNON...ANDERSON...PINEVILLE...MONETT...CASSVILLE 401 AM CST THU NOV 3 2005 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. A STRONG PRESSURE GRADIENT THAT HAS PRODUCED WINDS OF 40 TO 50 MPH JUST ABOVE THE SURFACE EARLY THIS MORNING WILL CONTINUE THROUGH THE DAY TODAY. AS SUNSHINE PUSHES SURFACE TEMPERATURES TO NEAR RECORD LEVELS THIS AFTERNOON...THESE STRONG WINDS WILL BE MIXED DOWNWARD...RESULTING IN SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 45 MPH POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON EAST...WEST ORIENTED ROADS WHERE CROSSWINDS WILL BE POTENTIALLY DANGEROUS. $$ BROWNING
2 follow-up statements
000 WWUS73 KSGF 031702 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 1102 AM CST THU NOV 3 2005 ...WIND ADVISORY IN EFFECT... .LOW PRESSURE MOVING THROUGH NORTHERN KANSAS AND SOUTHERN NEBRASKA COMBINED WITH STRONG HIGH PRESSURE OVER THE SOUTHEAST U.S. WILL PRODUCE STRONG WINDS IN THE ADVISORY AREA TODAY. KSZ073-097-101-MOZ055-056-066>069-077>080-088-089-093-094-101-102- 040000- /O.CON.KSGF.WI.Y.0001.051103T1800Z-051104T0000Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-VERNON-ST. CLAIR-HICKORY- CAMDEN-BARTON-CEDAR-POLK-DALLAS-JASPER-DADE-NEWTON-LAWRENCE- MCDONALD-BARRY- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... NEVADA...APPLETON CITY...OSCEOLA...HERMITAGE...OSAGE BEACH... CAMDENTON...LAMAR...EL DORADO SPRINGS...STOCKTON...BOLIVAR... BUFFALO...JOPLIN...CARTHAGE...GREENFIELD...NEOSHO...AURORA... MOUNT VERNON...ANDERSON...PINEVILLE...MONETT...CASSVILLE 1102 AM CST THU NOV 3 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. AUTOMATED REPORTING STATIONS AT JOPLIN...MONETT...AND MOUNT VERNON ARE REPORTING WIND GUSTS OF 35 TO 40 MPH. THE WINDS ARE EXPECTED TO CONTINUE INCREASE SOMEWHAT BY EARLY AFTERNOON. SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL BE POSSIBLE IN THE ADVISORY AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION... ESPECIALLY ON EAST...WEST ORIENTED ROADS WHERE CROSSWINDS WILL BE POTENTIALLY DANGEROUS. $$ DSA
000 WWUS73 KSGF 032335 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 535 PM CST THU NOV 3 2005 KSZ073-097-101-MOZ055-056-066>069-077>080-088-089-093-094-101-102- 040045- /O.EXP.KSGF.WI.Y.0001.000000T0000Z-051104T0000Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-VERNON-ST. CLAIR-HICKORY- CAMDEN-BARTON-CEDAR-POLK-DALLAS-JASPER-DADE-NEWTON-LAWRENCE- MCDONALD-BARRY- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... NEVADA...APPLETON CITY...OSCEOLA...HERMITAGE...OSAGE BEACH... CAMDENTON...LAMAR...EL DORADO SPRINGS...STOCKTON...BOLIVAR... BUFFALO...JOPLIN...CARTHAGE...GREENFIELD...NEOSHO...AURORA... MOUNT VERNON...ANDERSON...PINEVILLE...MONETT...CASSVILLE 535 PM CST THU NOV 3 2005 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON... WINDS WILL DIMINISH OVER WESTERN MISSOURI AND SOUTHEAST KANSAS THIS EVENING INTO THE 10 TO 20 MPH RANGE. THUS THE WIND ADVISORY WHICH WAS IN EFFECT FOR THE AREA WILL BE ALLOWED TO EXPIRE. THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON. $$ SSL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Nov 3, 3:22 AM CST, 39 minutes earlier.
Area forecast discussion, Nov 3, 3:22 AM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
322 AM CST THU NOV 3 2005
.DISCUSSION...
PRIMARY FORECAST CHALLENGE IS IN THE FIRST PERIOD WITH FIRE WEATHER
AND WIND.
WATER VAPOR IMAGERY SHOWS AN AMAZINGLY STRONG JET STREAK DIVING SEWD
AROUND THE NERN PERIPHERY OF A HUGE BOWLING BALL OF HIGH PRESSURE
OVER THE EASTERN PACIFIC. COMPLEX TROUGH THAT THIS JET IS DIVING
INTO IS EJECTING ITS FIRST SHORTWAVE INTO IDAHO THIS MORNING...AND
THIS IS LEADING TO IMPRESSIVE PRESSURE FALLS OVER KANSAS. CONTINUED
CYCLOGENESIS TODAY WILL ONLY SERVE TO PRESERVE THE VERY TIGHT
PRESSURE GRADIENT CURRENTLY OVER OUR AREA. AS SLIGHTLY FILTERED SUN
PUSHES TEMPS INTO NEAR RECORD TERRITORY...SOME OF THIS MOMENTUM WILL
MIX TO THE SURFACE. CONSEQUENCES WILL BE TO PRODUCE WINDS IN THE
WIND ADVISORY RANGE IN AREAS GENERALLY WEST AND NORTHWEST OF THE
OZARK PLATEAU WHERE FAVORABLE SSW DIRECTION TENDS TO FUNNEL WINDS.
WILL ISSUE WIND ADVISORY THIS AFTERNOON FOR THAT AREA UP THROUGH THE
TRUMAN LAKE AND LAKE OF THE OZARKS AREA...AS IT LOOKS LIKE WINDS
WILL READILY REACH SUSTAINED 30 MPH LEVELS TODAY. SOME GUSTS COULD
APPROACH 45 TO 50 MPH.
FIRE WEATHER CONCERNS CONTINUE. WITH SUCH STRONG WINDS AND THE
POSSIBILITY OF DEWPOINTS MIXING OUT INTO THE MID 30S...THINK THAT
RED FLAG WARNING IS IN ORDER FOR ALL BUT THE FAR NERN FIRE WEATHER
ZONES...WHERE WINDS SHOULD REMAIN WELL BELOW CRITERIA. ACTUAL
DEWPOINTS WERE 10F LOWER THAN MET GUIDANCE YESTERDAY AFTERNOON AT
JOPLIN...AND IT DOESNT LOOK LIKE LOWER 40 DEWPOINTS ARE LIKELY THIS
AFTERNOON EITHER. FUELS STICK MOISTURE REACHED 7 PERCENT YESTERDAY
AT A SITE OVER THE WESTERN CWA...AND THINK THAT THIS DRYING WILL
ONLY BE ACCENTUATED TODAY BY THE VERY STRONG WINDS.
REMAINDER OF FORECAST LOOKS OK. PREEPD DISCUSSION ONCE AGAIN
SUPPORTS THE ECMWF SOLUTION WITH REGARD TO THE SYSTEM ON SATURDAY
AND SUNDAY. THIS WOULD ENHANCE THE POPS FOR SATURDAY AS ECMWF HAS A
DEEP...SHARP TROUGH PROGRESSING THROUGH THE AREA. WILL DEFER TO DAY
SHIFT FOR ANY POSSIBLE UPDATES.
BROWNING
&&
.AVIATION...
FOR THE 06Z TAFS...CONTINUED TREND OF LOW LEVEL WIND SHEAR OVERNIGHT
WITH PRETTY SUBSTANTIAL SPEED SHEAR IN LOWEST 2000 FEET OF
ATMOSPHERE. CEILINGS/VISIBILITIES SHOULD REMAIN VFR THROUGH THE
PERIOD. SURFACE WINDS EXPECTED TO BEGIN GUSTING BY MID MORNING WITH
GUSTS OF 35 TO 40 POSSIBLE IN THE AFTERNOON.
LINDENBERG
&&
.FIRE WEATHER...
WILL ISSUE A RED FLAG WARNING FOR THIS AFTERNOON FOR AREAS GENERALLY
WEST OF A SALEM TO WEST PLAINS LINE. SEE ABOVE DISCUSSION FOR MET.
REASONING.
BROWNING
&&
SGF WATCHES/WARNINGS/ADVISORIES...
.MO...RED FLAG WARNING THIS AFTERNOON WEST OF A SALEM TO WEST PLAINS
LINE.
WIND ADVISORY THIS AFTERNOON WEST OF A CAMDENTON TO GREENFIELD
TO CASSVILLE LINE.
.KS...RED FLAG WARNING THIS AFTERNOON FAR SE KANSAS.
WIND ADVISORY THIS AFTERNOON FAR SE KANSAS.
WFO SGFHazardous weather outlook, Nov 2, 5:04 PM CST, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 504 PM CST WED NOV 2 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031915- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 504 PM CST WED NOV 2 2005 ...FIRE WEATHER WATCH FOR LATE THURSDAY MORNING THROUGH AFTERNOON FOR STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITIES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO SOUTHEASTERN NEBRASKA THURSDAY MORNING AND STRONG SOUTHWEST WINDS ARE FORECAST TO DEVELOP ACROSS MUCH OF THE FORECAST AREA THURSDAY AFTERNOON. THESE WINDS MAY COMBINE WITH LOW AFTERNOON RELATIVE HUMIDITIES TO CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS SOUTHEASTERN KANSAS AND SOUTHERN MISSOURI DURING THE LATE MORNING THROUGH THE AFTERNOON. A WEAK COLD FRONT WILL PUSH THROUGH THE STATE SUNDAY THAT WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MOST OF SOUTHERN MISSOURI AND SOUTHEASTERN KANSAS SUNDAY AFTERNOON. THE POTENTIAL OF SEVERE WEATHER AT THIS TIME APPEARS TO BE LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG/CLAYCOMB
Nearby
Wind Advisories in Missouri, 2005Wind Advisories in Kansas, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.